MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH
Catalog Number 5950070
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 12/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol ventrio st (device #3) may have caused or contributed to the reported event.The attorney alleges that the patient had injuries and underwent surgery for partial removal of the device; however, no details have been provided.The cause of the patient postoperative complications cannot be determined at this time.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol ventrio st(device #3).Additional mdrs will be submitted to for each of the other bard/davol devices with claims alleged.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol composix e/x (device #1) on (b)(6) 2006.An unspecified bard/davol ventralight st (device #2) on (b)(6) 2012.An unspecified bard/davol ventrio st (device #3, device #4 and device #5) on (b)(6) 2017, (b)(6) 2017 and (b)(6) 2018.It is also alleged by patient attorney that the patient had unspecified injuries and on or about (b)(6) 2017 underwent surgery for the partial removal of the mesh products implanted on (b)(6) 2006 and (b)(6) 2012.(devices #1 and #2).It is also alleged by the patient's attorney that the patient underwent additional surgeries to revise the mesh implants on or about (b)(6) 2017, (b)(6) 2017 and (b)(6) 2018.(devices #3,#4 and #5).As reported, the patient is making a claim for an adverse patient outcome against the composix e/x (device #1), the ventralight st (device #2) and the three (3) ventrio st (devices#3,#4, and #5).As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol ventrio st (device #3) may have caused or contributed to the reported event.The attorney alleges that the patient had injuries and underwent surgery for partial removal of the device; however, no details have been provided.The cause of the patient postoperative complications cannot be determined at this time.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-aug-2016) is considered to be a best estimate.This supplemental emdr represents the bard/davol ventrio st (device #3).Additional supplemental emdr's were submitted to represent the bard/davol composix mesh e/x (device #1); ventralight st mesh (device #2) and two ventrio st (device #4 & #5).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol composix e/x (device #1) on (b)(6) 2006.An unspecified bard/davol ventralight st (device #2) on (b)(6) 2012.An unspecified bard/davol ventrio st (device #3, device #4 and device #5) on (b)(6) 2017, (b)(6) 2017 and (b)(6) 2018.It is also alleged by patient attorney that the patient had unspecified injuries and on or about (b)(6) 2017 underwent surgery for the partial removal of the mesh products implanted on (b)(6) 2006 and (b)(6) 2012.(devices #1 and #2) it is also alleged by the patient's attorney that the patient underwent additional surgeries to revise the mesh implants on or about (b)(6) 2017 and (b)(6) 2018.(devices #3,#4 and #5) as reported, the patient is making a claim for an adverse patient outcome against the composix e/x (device #1), the ventralight st (device #2) and the three (3) ventrio st (devices#3,#4, and #5) as reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2006 - patient was diagnosed with recurrent incarcerated incisional hernia thereby underwent open repair with the implant of composix e/x (device #1).Per op notes, ¿a composix e/x (device #1) was placed intra-abdominally and to the abdominal wall with prolene sutures.¿ (b)(6) 2012 - patient was diagnosed with recurrent ventral incisional hernia thereby underwent laparoscopic repair with the implant of ventralight st (device #2).Per op notes, ¿adhesiolysis inferiorly and laterally and progressing superiorly and medially towards the previous mesh (device #1).Adhesions were cleared.A ventralight st (device #2) was placed into the abdominal cavity using tacks.¿ (b)(6) 2017 - patient was diagnosed with abdominal abscess thereby underwent removal of infected mesh (device #1 & #2), taken down of fistula, small bowel resection.Per op notes, ¿abscess cavity was entered with the purulent material.Found to have an extensive adhesive disease throughout the abdomen.The incision was carried down in the midline to the level of the mesh.Excised the infected mesh (device #1 & #2) prosthesis.A synthetic mesh was placed.¿ (b)(6) 2017- patient was diagnosed with incisional hernia thereby underwent open repair with the implant of ventrio st (device #3).Per op notes, ¿a ventrio st mesh (device #3) was then placed into the abdominal cavity using tacks.¿ (b)(6) 2017 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with the implant of ventrio st (device #4).Per op notes, ¿appears that the superior margin of the mesh had pulled away from the previously placed tacks.An extensive lysis of adhesions from the overlying mesh.A ventrio st (device #4) was placed into the abdominal wall using fixation device.¿ (b)(6) 2018 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with the implant of ventrio st (device #5).Per op notes, ¿there was extensive adhesive disease between the old mesh and the underlying abdominal viscera.This appears to be where the mesh had pulled away from the fascia laterally allowing the bowel to enter a hernia sac.A ventrio st (device #5) was tacked into the place using prolene sutures.¿.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9484158
Report Number1213643-2019-12274
Device Sequence Number3541919
Product Code FTL
UDI-Device Identifier00801741031564
UDI-Public(01)00801741031564(17)180928(10)HUAV1349
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2018
Device Catalogue Number5950070
Device Lot NumberHUAV1349
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer06/11/2025
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age75 YR
Patient SexFemale